Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 81, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 11, 2015, 2:25 PM CDT for Brewster County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2015, 2:25 PM CDT (19:25 UTC)
- Expired
- May 11, 2015, 3:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Brewster County, TX
The radar
The Midland/Odessa radar (KMAF), 227 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
590
WUUS54 KMAF 111925
SVRMAF
TXC043-112015-
/O.NEW.KMAF.SV.W.0081.150511T1925Z-150511T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
225 PM CDT MON MAY 11 2015
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BREWSTER COUNTY IN SOUTHWEST TEXAS...
* UNTIL 315 PM CDT
* AT 223 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES SOUTH OF
MARATHON...AND MOVING SOUTHEAST AT 15 MPH. THIS STORM IS CROSSING
U.S 385.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL BREWSTER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3011 10276 2970 10315 3002 10347 3032 10327
TIME...MOT...LOC 1925Z 303DEG 13KT 3001 10325
HAIL...1.00IN
WIND...60MPH
$$
RHLUCHAN1 follow-up statement
414
WWUS54 KMAF 111946
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
246 PM CDT MON MAY 11 2015
TXC043-112015-
/O.CON.KMAF.SV.W.0081.000000T0000Z-150511T2015Z/
BREWSTER TX-
246 PM CDT MON MAY 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
BREWSTER COUNTY UNTIL 315 PM CDT...
AT 243 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES SOUTH OF
MARATHON...AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL BREWSTER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3000 10339 3025 10320 3011 10276 2970 10315
TIME...MOT...LOC 1946Z 310DEG 17KT 2998 10318
HAIL...1.00IN
WIND...60MPH
$$
RHLUCHANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 12:39 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 11, 12:39 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1239 PM CDT Mon May 11 2015
.AVIATION...
18Z TAF issuance
Clouds continue to increase behind a cold front that moved through
the region this morning. Most TAF sites have MVFR cigs and this
should stick around most of the day. A disturbance will bring more
clouds and a chance for rain late tonight. Have kept cigs in the
MVFR cat and this may need to be lowered to IFR. Timing of the
rain is still uncertain so have kept out of TAFs for now.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FLASH FLOOD WATCH from Wednesday morning through Wednesday
evening FOR THE FOLLOWING ZONES... Borden...Dawson...
Glasscock...Howard...Martin...Midland...Mitchell...Reagan...
Scurry...Upton.
&&
29
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHazardous weather outlook, May 11, 2:16 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 216 PM CDT MON MAY 11 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-121930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 216 PM CDT MON MAY 11 2015 /116 PM MDT MON MAY 11 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY ACROSS THE LOWER TRANS PECOS AND WILL BECOME MORE WIDESPREAD ACROSS THE AREA TONIGHT. SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE TUESDAY THROUGH THURSDAY. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR WEDNESDAY FOR THE EASTERN AND CENTRAL PERMIAN BASIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 11, 1:21 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 121 PM CDT MON MAY 11 2015 TXZ074-081-111915- DAVIS/APACHE MOUNTAINS AREA-BIG BEND AREA- 121 PM CDT MON MAY 11 2015 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHERN BREWSTER COUNTY UNTIL 215 PM CDT... STRONG THUNDERSTORMS WERE LOCATED 13 MILES SOUTHWEST OF MARATHON AT 120 PM CDT...MOVING NORTH AT 5 MPH. THESE STORMS MAY PRODUCE SMALL HAIL...STRONG WINDS AND HEAVY RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3052 10324 3016 10274 2977 10331 3000 10369 TIME...MOT...LOC 1820Z 198DEG 2KT 3008 10339
Special weather statement, May 11, 2:13 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 213 PM CDT MON MAY 11 2015 TXZ074-081-112015- DAVIS/APACHE MOUNTAINS AREA-BIG BEND AREA- 213 PM CDT MON MAY 11 2015 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHERN BREWSTER COUNTY UNTIL 315 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF MARATHON AT 213 PM CDT...MOVING NORTHEAST AT 5 MPH. SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE POSSIBLE WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3044 10325 3014 10282 2987 10329 3006 10354 TIME...MOT...LOC 1913Z 237DEG 10KT 3005 10330
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 4:04 AM CDT | Flash Flood Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 55 hr |
| May 11, 8:03 AM CDT | Special Weather Statement | MAF | Terrell | 57 min |
| May 11, 1:21 PM CDT | Special Weather Statement | MAF | Brewster | 54 min |
| May 11, 2:13 PM CDT | Special Weather Statement | MAF | Brewster | 62 min |
| May 11, 3:15 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.